Docetaxel Side Effects

I had my first Docetaxel  chemo last Wednesday 8th June. I've  got Diarrhoa, stomach cramps,joint pain in legs and back not to mention tingling in my fingers and toes. I was wondering  how others have coped with these side effects. Does the tingling go after a few days? I just feel so tired all the time. Because I'm  sleeping more during the day, sleeping at night is nonexistent. I've  got 2 more Docetaxel  chemo left and dreading them. Xx

  • Hello

    I am sorry to read you are having a rough time with the Docetaxel. Some of things you describe may be the effect of the Filastrel?injection if you had one but the tingling is definitely taxotere. Don't let it go on too many days before you mention it to your BCN or oncologist. If your feet and hands start to burn or skin peel, talk to someone immediately. The tingling is a sign that nerves are being affected. It often happens and disappears in a day or so, so isn't going to cause a problem but it shouldn't persist or be unbarable. I found even bed sheets hurt so I used a soft fleece under my legs. This did help with sleeping a bit. Even if the tingling goes I advise you to tell someone before your next dose. It may be you need a reduced dose of the drug. I made the mistake of telling noone between dose one and two. I had had tingling, burning, mildly skinning feet but it did improve by about Day 15. However, the second dose caused severe difficulties and permanent nerve damage. My own fault because I didn't want to fuss. I am still seeing a neurologist 7 years on but I don't have cancer at the moment. 

    So please be sensible. If you don't feel right just tell someone. If you are told everything's ok then you can stop worrying and if not.....the oncologist will certainly take a reaction to taxotere seriously.

    Take care and I hope it goes away this afternoon. Love Karen

    1. I
  • Hi there! I too am on Docetaxel and Carboplatin no. 4 tomorrow! I had tingling in feet and mainly hands which is called peripheral neuropathy and mine disapates after a couple of weeks in between chemos.  Make sure you keep an eye on diarrhoea and if it becomes nothing but liquid it’s called ‘overflow’ which weirdly may mean you’re now constipated!  Check any symptoms with chemo nurses (you should have been given a number) or speak to them at review before your next chemo. Side effects are v common..don’t be too worried unless your in pain as most can be alleviated with over the counter drugs. Wishing you minimal side affects xxx

  • Thank you for replying.  Yeah tingling 2 days now. Will let oncologist know before next dose. Rang red card and she was more bothered  about the diarrhoa.  I had 2 medium which has sorted it out.

  • Imodium. Tavares thank you for replying. Did you lose taste as well. Everything  tastes horrible  even tea. I'm  worried because of these side effects I'll  have to reduce my dose. Had 2 FECT reduced because it put me in hospital  with neutropenic  sepsis.

  • OMG!! Did I loose taste??!! I kept asking hubby at beginning “does this taste right to you?” Then I realised everything was rank!! Not a metallic taste like lots of people but like rancid cream permanently in mouth and throat!! I lost weight cos only thing I could vaguely eat was scrambled egg, mashed pots and porridge! (Not together!!) Then another time those tasted foul so resorted to poached eggs (no toast or butter)! It is a nightmare so when I’m ok with taste I gorge on food as I know 2 days after chemo everything is revolting again! What a rollercoaster!! At least no ulcers in mouth. I’m sorry to hear you ended up in hosp with sepsis…so unfair! Really hoping you get through any following chemos w/o too much hassle. Important to try and eat something and perhaps take rehydration drinks/effervescent tabs in water if drinks are hard work…best wishes.  

  • Tavares, your so funny. Thank you for cheering me up and I will try and eat but your right, everything  is rank xxxx

  • I have the taste thing with docetaxal- everything smells like rotting meat, which is just great when you’re veggie. 

  • Hel39. Have you got other side effects? Don't  like the tingling and taste thing. Got no appetite  even water tastes bad xx

  • I haven’t had the tingling but only had round 1 of it a week ago. I have a lot of bone pain from the injections and very tired, though have found it a touch easier than EC which I hated. But yeah, off food, sore tongue, ulcers and the taste issue. X

  • Hel39  Hoping  that's  all you get. It don't  like me but will try and get dose reduced next 2 times xxx